Alert archive / Maine / Gale Warnings in 2022

Gale Warning 13, NWS Caribou, ME

February 20, 2022

NWS Caribou, ME issued this gale warning at Feb 20, 2022, 8:35 AM EST. It took effect at Feb 20, 2022, 7:00 PM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 20, 2022, 8:35 AM EST (13:35 UTC)
In effect from
Feb 20, 2022, 7:00 PM EST
Expired
Feb 21, 2022, 6:18 AM EST
In force
11 hr
Issued by
NWS Caribou, ME

The text

As transmitted.

127 
WHUS71 KCAR 201335
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
835 AM EST Sun Feb 20 2022

ANZ050>052-202145-
/O.CAN.KCAR.GL.W.0012.000000T0000Z-220220T1500Z/
/O.NEW.KCAR.GL.W.0013.220221T0000Z-220221T1200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
835 AM EST Sun Feb 20 2022

...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
MONDAY...

* WHAT...Southwest winds 25 to 35 kt with gusts up to 45 kt and 
  seas 8 to 13 ft expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM, Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM and Intra Coastal Waters from 
  Schoodic Point, ME to Stonington, ME.

* WHEN...From 7 PM this evening to 7 AM EST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
4 follow-up statements
341 
WHUS71 KCAR 202034
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
334 PM EST Sun Feb 20 2022

ANZ050>052-210445-
/O.CON.KCAR.GL.W.0013.220221T0000Z-220221T1200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
334 PM EST Sun Feb 20 2022

...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST MONDAY...

* WHAT...Southwest winds 25 to 35 kt with gusts up to 45 kt and 
  seas 8 to 13 ft expected.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME, Coastal Waters from Eastport, ME to Schoodic 
  Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME 
  to Stonington, ME out 25 NM.

* WHEN...From 7 PM this evening to 7 AM EST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
417 
WHUS71 KCAR 210144
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
844 PM EST Sun Feb 20 2022

ANZ050>052-210945-
/O.CON.KCAR.GL.W.0013.000000T0000Z-220221T1200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
844 PM EST Sun Feb 20 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

* WHAT...Southwest winds 20 to 30 kt with gusts up to 35 to 45 kt
  and seas 8 to 13 ft expected.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME, Coastal Waters from Eastport, ME to Schoodic 
  Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME 
  to Stonington, ME out 25 NM.

* WHEN...From 7 PM this evening to 7 AM EST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

VJN
157 
WHUS71 KCAR 210848
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
348 AM EST Mon Feb 21 2022

ANZ050>052-211200-
/O.CON.KCAR.GL.W.0013.000000T0000Z-220221T1200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
348 AM EST Mon Feb 21 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING...

* WHAT...Southwest winds 20 to 30 kt with gusts up to 35 kt and 
  seas 8 to 13 ft expected.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME, Coastal Waters from Eastport, ME to Schoodic 
  Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME 
  to Stonington, ME out 25 NM.

* WHEN...From 7 PM this evening to 7 AM EST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
239 
WHUS71 KCAR 211118
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
618 AM EST Mon Feb 21 2022

ANZ052-211400-
/O.CAN.KCAR.GL.W.0013.000000T0000Z-220221T1200Z/
/O.NEW.KCAR.SC.Y.0021.220221T1118Z-220221T1400Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
618 AM EST Mon Feb 21 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...
...GALE WARNING IS CANCELLED...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 3 to 6 ft.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME.

* WHEN...Until 9 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ050-051-211800-
/O.CAN.KCAR.GL.W.0013.000000T0000Z-220221T1200Z/
/O.NEW.KCAR.SC.Y.0021.220221T1118Z-220221T1800Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
618 AM EST Mon Feb 21 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

* WHAT...Southwest winds 20 to 25 kt with gusts up to 30 kt and 
  seas 6 to 11 ft.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Feb 20, 6:14 AM EST, 2 hours 21 minutes earlier.

Area forecast discussion, Feb 20, 6:14 AM EST, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
614 AM EST Sun Feb 20 2022

.SYNOPSIS...
High pressure will slide south of the area today. A warm front
will lift north of the region tonight. A cold front will cross
the region Monday then stall across the Gulf of Maine Monday
night. Low pressure will approach Tuesday into Tuesday night
then cross the region Wednesday. High pressure will build across
the region Thursday.

&&

.NEAR TERM /THROUGH TONIGHT/...
6 AM Update...The sky has become mostly clear across the area
and forecast remains on track. Made some minor adjustments to
temps early this morning. Otherwise, no major changes this
hour.

Low pressure sliding east of the area this morning combined
with high pressure building into the Mid-Atlantic region will
bring a mostly sunny, breezy and cold morning. Clouds will
increase this afternoon as a return southwesterly flow behind
the high combines with a warm front lifting to our north. Some
snow showers are likely across the far north late this afternoon
into this evening as the warm front lifts north of our region.
Otherwise, this evening will be cloudy across the north and
partly cloudy Downeast. A southwesterly breeze will continue
overnight ahead of an approaching cold front. Any snow showers
across the north should taper off later in the evening. Some
spotty snow showers will be possible over the northwest later
tonight ahead of the approaching cold front.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY/...
The cold front will cross the region Monday with mostly cloudy
skies north, partly sunny/mostly cloudy Downeast. Could also
have a chance of snow showers across mostly the north and
mountains. The front will stall across the Gulf of Maine Monday
night. Expect mostly cloudy skies Monday night. Could also have
a chance of snow across northern areas. Low pressure will approach
from the southwest later Tuesday, cross the region Tuesday
night through early Wednesday, then exit across the Maritimes
later Wednesday. The approaching low will initially draw the
stalled front northward in advance of the low, then draw the
front back south in the form of a cold front in the wake of the
low. However, the exact track of the low is still uncertain.
Precipitation will develop across the region Tuesday mostly in
the form of snow, though a wintry mix or rain could begin to
occur Downeast late. The extent to which the front is drawn
northward will depend on the eventual track of the low.
Precipitation types/amounts will be dependent on the eventual
track of the low and northern extent of the front. Temperatures
should warm Tuesday night, allowing a transition to rain across
Downeast areas with snow or a wintry mix across central and
northern portions of the region. A more northerly low track
could even allow rain to reach northern areas. A more southerly
track would tend keep precipitation more in the form of snow
across northern areas. Expect above normal level temperatures
Monday in advance of the cold front. Temperatures Tuesday will
be dependent on the location of the front moving north.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
The low exits across the Maritimes Wednesday drawing the front
back south in the form of a cold front. Snow/rain showers
north, rain showers Downeast, will persist early Wednesday then
diminish during the afternoon in the wake of the exiting low.
High pressure will build across the region Thursday with mostly
sunny skies. High pressure will remain ridged north and west of
the region Friday while low pressure tracks south of the Gulf
of Maine. The exact track of the low will determine the
northern extent of the precipitation shield with the low.
Precipitation will be in the form of snow. The better
precipitation chances will occur Downeast, closest to the low
track. Lesser precipitation chances will exist northward across
the remainder of the forecast area. The least snow chances
will occur across northern areas, closest to high pressure.
Accumulating snow is likely Friday, though amounts will be
dependent on the eventual low track. High pressure will build
across the region Saturday with mostly/partly sunny skies.
Expect above normal level temperatures Wednesday, with
temperatures dependent on the track of the low. Expect below
normal level temperatures Thursday through Saturday.

&&

.AVIATION /11Z SUNDAY THROUGH THURSDAY/...
NEAR TERM: VFR Today. Gusty NW winds early, diminishing around
midday and becoming SW this afternoon. MVFR across the far north
this evening. Otherwise, VFR across central and southern areas
tonight. SW winds.

SHORT TERM:
Monday...VFR/MVFR. A chance of snow showers mostly north.
South/southwest winds 10 to 15 knots, becoming north/northwest.

Monday night...VFR/MVFR. A chance of snow, mostly north.
North/northeast winds around 10 knots.

Tuesday...VFR/MVFR early, lowering to IFR/LIFR with developing
snow. Snow possibly transitioning to a wintry mix or rain
Downeast late. East/northeast winds 10 to 15 knots with gusts
up to 20 knots.

Tuesday night...IFR/LIFR. Snow or a wintry mix north, a wintry
mix or rain Downeast. Wind speeds/directions dependent on the
eventual track of low pressure.

Wednesday...IFR/LIFR early. VFR/MVFR late. Snow or a wintry mix
north, a wintry mix or rain Downeast, early. Snow showers north,
rain/snow showers Downeast during the afternoon. Wind
speeds/directions dependent on the eventual track of low
pressure.

Wednesday night...VFR/MVFR north. VFR Downeast. West/northwest
winds 10 to 20 knots with gusts up to 25 to 30 knots.

Thursday...VFR. Northwest/west winds 10 to 15 knots with gusts
up to 25 knots.

&&

.MARINE...
NEAR TERM: A gale will continue into mid morning for gusty NW
winds. The winds will diminish around midday, then increase to
gale again this evening in gusty SW winds. Seas will be around 7
ft early this morning, dropping to 4 ft late today then
increasing up to 10 ft late tonight in response to the
southwesterly winds.

SHORT TERM: Gale force wind gusts possible early Monday. Small
craft advisory conditions later Monday into Tuesday. Gale force
wind gusts Tuesday night. Rain developing Tuesday afternoon,
then persisting Tuesday night.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Gale Warning until 10 AM EST this morning for ANZ050>052.

&&

Near Term...Bloomer
Short Term...Norcross
Long Term...Norcross
Aviation...Bloomer/Norcross
Marine...Bloomer/Norcross
Hazardous weather outlook, Feb 20, 3:58 AM EST, 4 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
358 AM EST Sun Feb 20 2022

MEZ001>006-010-011-015>017-029>032-210900-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
358 AM EST Sun Feb 20 2022

This Hazardous Weather Outlook is for Central Highlands Maine,
Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine,
Interior DownEast Maine, North Woods Maine and Penobscot Valley
Maine.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Snow or a wintry mix is expected across northern areas, with a
wintry mix or rain Downeast, Tuesday into Wednesday. Precipitation
amounts/types Tuesday into Wednesday will be dependent on the
eventual track of low pressure which remains uncertain at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-210900-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
358 AM EST Sun Feb 20 2022

...GALE WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING...

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Feb 20, 7:49 AM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
749 AM EST SUN FEB 20 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 AM     SNOW             1 ESE MEDDYBEMPS        45.03N 67.33W
02/20/2022  M2.5 INCH        WASHINGTON         ME   TRAINED SPOTTER

&&

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 8:27 PM ESTSpecial Weather StatementCARWashington48 min

Nearby

Gale Warnings in Maine, 2022Every gale warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.